Alert archive / New York / Small Craft Advisories in 2008

Small Craft Advisory 55, NWS Buffalo, NY

August 17, 2008

NWS Buffalo, NY issued this small craft advisory at Aug 17, 2008, 3:34 AM EDT. It took effect at Aug 17, 2008, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2008, 3:34 AM EDT (07:34 UTC)
In effect from
Aug 17, 2008, 12:00 PM EDT
Expired
Aug 17, 2008, 10:12 PM EDT
In force
10 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KBUF 170734
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
334 AM EDT SUN AUG 17 2008

...BRISK SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATER TODAY
AND CROSS THE EASTERN LAKES LATER TONIGHT. WEST TO SOUTHWEST WINDS
WILL INCREASE TO 15 TO 25 KNOTS ON LAKE ERIE AND 10 TO 20 KNOTS
OVER LAKE ONTARIO THIS AFTERNOON AHEAD OF THIS FEATURE. WAVES WILL
BUILD TO 3 TO 5 FEET ON LAKE ERIE...REACHING SMALL CRAFT ADVISORY
CRITERIA...AND 2 TO 4 FEET ON LAKE ONTARIO.

LEZ020-040-041-171545-
/O.NEW.KBUF.SC.Y.0055.080817T1600Z-080818T0400Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
334 AM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT. 

A COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATER TODAY
AND CROSS THE EASTERN LAKES LATER TONIGHT. WEST TO SOUTHWEST WINDS
WILL INCREASE TO 15 TO 25 KNOTS ON LAKE ERIE AND 10 TO 20 KNOTS
OVER LAKE ONTARIO THIS AFTERNOON AHEAD OF THIS FEATURE. WAVES WILL
BUILD TO 3 TO 5 FEET ON LAKE ERIE...REACHING SMALL CRAFT ADVISORY
CRITERIA...AND 2 TO 4 FEET ON LAKE ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
3 follow-up statements
000
WHUS71 KBUF 171404
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1004 AM EDT SUN AUG 17 2008

...BRISK SOUTHWEST WINDS THIS AFTERNOON AND EVENING...

.A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATER
TODAY AND CROSS THE EASTERN LAKES LATER TONIGHT. WEST TO SOUTHWEST
WINDS WILL INCREASE TO 15 TO 25 KNOTS ON LAKE ERIE AND 10 TO 20
KNOTS OVER LAKE ONTARIO THIS AFTERNOON AHEAD OF THIS FRONT.
WAVES WILL BUILD TO 3 TO 5 FEET ON LAKE ERIE...REACHING SMALL
CRAFT ADVISORY CRITERIA...AND 2 TO 4 FEET ON LAKE ONTARIO.

LEZ020-040-041-172215-
/O.CON.KBUF.SC.Y.0055.080817T1600Z-080818T0400Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1004 AM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTH LATER
TODAY AND CROSS THE EASTERN LAKES LATER TONIGHT. WEST TO SOUTHWEST
WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON AND CONTINUE
THROUGH THIS EVENING ON LAKE ERIE WITH WAVES BUILDING TO 3 TO 5
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
000
WHUS71 KBUF 172003
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EDT SUN AUG 17 2008

...MODERATE SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING...

...MORE GUSTY WINDS FOR MONDAY THROUGH TUESDAY MORNING...

.A WEAK COLD FRONT APPROACHING THE LOWER GREAT LAKES WILL CONTINUE
TO PRODUCE MODERATE SOUTHWEST WINDS ON LAKE ERIE THROUGH THIS
EVENING. WINDS AND WAVES ARE EXPECTED TO DIMINISH BY AROUND
MIDNIGHT. 

ANOTHER STRONGER COLD FRONT WILL APPROACH THE REGION MONDAY AND
CROSS THE LOWER GREAT LAKES MONDAY NIGHT. MODERATE SOUTHWEST WINDS
ARE EXPECTED TO DEVELOP ON MONDAY THROUGHOUT THE LOWER GREAT LAKES
AND SAINT LAWRENCE VALLEY. THE WINDS WILL SHIFT TO THE NORTH AND
NORTHEAST MONDAY NIGHT FOLLOWING THE COLD FRONTAL PASSAGE. THE
GUSTY WINDS WILL CONTINUE THROUGH TUESDAY MORNING BEFORE
DIMINISHING BY TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE
REGION.

LEZ040-041-180415-
/O.CON.KBUF.SC.Y.0055.000000T0000Z-080818T0400Z/
/O.NEW.KBUF.SC.Y.0056.080818T1400Z-080819T1600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
403 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 12 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 12 PM EDT
TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
EDT TONIGHT. 

MODERATE SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE THROUGH
THIS EVENING WITH 3 TO 5 FOOT WAVES. WINDS AND WAVES WILL BEGIN TO
DIMINISH BY AROUND MIDNIGHT.

ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL REDEVELOP
DURING THE MORNING AND CONTINUE THROUGH THE EVENING AS A STRONG
COLD FRONT APPROACHES THE REGION WITH WAVES BUILDING TO 4 TO 6
FEET. WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A
COLD FRONT MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE
THROUGH TUESDAY MORNING BEFORE DIMINISHING BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-180415-
/O.CON.KBUF.SC.Y.0055.000000T0000Z-080818T0400Z/
/O.NEW.KBUF.SC.Y.0056.080818T1400Z-080819T0100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
403 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 9 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EDT MONDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

MODERATE SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE THROUGH
THIS EVENING WITH CHOPPY WATER OUTSIDE THE BREAKWALL. WINDS WILL
BEGIN TO DIMINISH BY AROUND MIDNIGHT.

ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL REDEVELOP
DURING THE MORNING AND CONTINUE THROUGH THE EVENING AS A STRONG
COLD FRONT APPROACHES THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-180415-
/O.NEW.KBUF.SC.Y.0056.080818T1600Z-080819T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
403 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM MONDAY TO 2 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM MONDAY TO 2 PM EDT
TUESDAY. 

ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP
BY MIDDAY AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT
APPROACHES THE REGION WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS
WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT
MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY
MORNING BEFORE DIMINISHING BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-180415-
/O.NEW.KBUF.SC.Y.0056.080818T1600Z-080819T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
403 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM MONDAY TO 10 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM MONDAY TO 10 AM EDT
TUESDAY. 

ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP
BY MIDDAY AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT
APPROACHES THE REGION WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS
WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT
MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY
MORNING BEFORE DIMINISHING BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-180415-
/O.NEW.KBUF.SC.Y.0056.080818T1600Z-080819T0100Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
403 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM TO 9 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM EDT MONDAY. 

GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY MIDDAY
MONDAY AND CONTINUE THROUGH MONDAY EVENING AS A STRONG COLD FRONT
APPROACHES THE REGION. WATER WILL BECOME CHOPPY MONDAY
AFTERNOON...ESPECIALLY ON OPEN STRETCHES OF THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
000
WHUS71 KBUF 180212
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1012 PM EDT SUN AUG 17 2008

...MODERATE SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING...

...MORE GUSTY WINDS FOR MONDAY THROUGH TUESDAY MORNING...

.A COLD FRONT LOCATED JUST NORTH OF LAKE SUPERIOR EARLY TONIGHT 
WILL MOVE TO THE SOUTHEAST AND CROSS THE LOWER GREAT LAKES MONDAY
NIGHT. MODERATE SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ON MONDAY
THROUGHOUT THE LOWER GREAT LAKES AND SAINT LAWRENCE VALLEY. THE
WINDS WILL SHIFT TO THE NORTH AND NORTHEAST MONDAY NIGHT FOLLOWING
THE COLD FRONTAL PASSAGE. THE GUSTY WINDS WILL CONTINUE THROUGH
TUESDAY MORNING BEFORE DIMINISHING BY TUESDAY AFTERNOON AS HIGH
PRESSURE BUILDS INTO THE REGION.

LEZ040-041-181015-
/O.CAN.KBUF.SC.Y.0055.000000T0000Z-080818T0400Z/
/O.CON.KBUF.SC.Y.0056.080818T1400Z-080819T1600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1012 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO
12 PM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 12
PM EDT TUESDAY.

ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL REDEVELOP
DURING THE MORNING AND CONTINUE THROUGH THE EVENING AS A STRONG
COLD FRONT APPROACHES THE REGION WITH WAVES BUILDING TO 4 TO 6
FEET. WINDS WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD
FRONT MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH
TUESDAY MORNING BEFORE DIMINISHING BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-181015-
/O.CAN.KBUF.SC.Y.0055.000000T0000Z-080818T0400Z/
/O.CON.KBUF.SC.Y.0056.080818T1400Z-080819T0100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1012 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM EDT
MONDAY.

ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL REDEVELOP
DURING THE MORNING AND CONTINUE THROUGH THE EVENING AS A STRONG
COLD FRONT APPROACHES THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>044-181015-
/O.CON.KBUF.SC.Y.0056.080818T1600Z-080819T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1012 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO
2 PM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO
2 PM EDT TUESDAY. 

ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY
MIDDAY AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT
APPROACHES THE REGION WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS
WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT
MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY
MORNING BEFORE DIMINISHING BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-181015-
/O.CON.KBUF.SC.Y.0056.080818T1600Z-080819T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1012 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO
10 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO
10 AM EDT TUESDAY. 

ON MONDAY GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY
MIDDAY AND CONTINUE THROUGH THE EVENING AS A STRONG COLD FRONT
APPROACHES THE REGION WITH WAVES BUILDING TO 3 TO 5 FEET. WINDS
WILL SHIFT TO THE NORTH AND NORTHEAST FOLLOWING A COLD FRONT
MONDAY NIGHT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY
MORNING BEFORE DIMINISHING BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-181015-
/O.CON.KBUF.SC.Y.0056.080818T1600Z-080819T0100Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1012 PM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM EDT
MONDAY. 

GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL DEVELOP BY MIDDAY
MONDAY AND CONTINUE THROUGH MONDAY EVENING AS A STRONG COLD FRONT
APPROACHES THE REGION. WATER WILL BECOME CHOPPY MONDAY
AFTERNOON...ESPECIALLY ON OPEN STRETCHES OF THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 3:21 AM EDT, 13 minutes earlier.

Area forecast discussion, Aug 17, 3:21 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 AM EDT SUN AUG 17 2008

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE FOR A GENERALLY MILD AND DRY FINISH TO
THE WEEKEND TODAY ALTHOUGH AN UPPER LEVEL DISTURBANCE WILL MOVE
SOUTHEASTWARD ACROSS THE GREAT LAKES REGION DURING THE AFTERNOON
AND GENERATE A FEW SHOWERS OR THUNDERSTORMS. A WEAK COLD FRONT
WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY
NIGHT BUT AN EXTENDED PERIOD OF DRY WEATHER IS EXPECTED FOR THE
REST OF THE WEEK AS HIGH PRESSURE SETTLES ACROSS THE REGION ON
TUESDAY AND DRIFTS SLOWLY TO THE COAST WEDNESDAY THROUGH FRIDAY.
IT WILL TURN QUITE WARM AND INCREASINGLY HUMID BY FRIDAY AS THE
SOUTHERLY FLOW STRENGTHENS...LEADING TO THE NEXT THREAT OF SHOWERS
LATER FRIDAY OR SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE SCATTERED CONVECTION THAT FIRED UP WEST OF THE DEPARTING UPPER
LOW HAS LONG SINCE ENDED OVER LEWIS COUNTY. OTHERWISE...CLEAR TO
PARTLY CLOUDY SKIES ARE THE RULE THIS EVENING.

THE NEXT ITEM OF INTEREST IS THE MID LEVEL SHORT WAVE THAT IS
PUSHING THROUGH THE CENTRAL GREAT LAKES THIS EVENING. THE MID LEVEL
CLOUDS THAT ARE ASSOCIATED WITH THIS IMPULSE WILL SPREAD EAST ACROSS
OUR AREA LATER TONIGHT AS THE SHORT WAVE APPROACHES LAKE ERIE TOWARD
DAYBREAK. THIS WILL HELP TO KEEP TEMPERATURES A LITTLE MILDER
OVERNIGHT...ESPECIALLY ACROSS WESTERN NEW YORK. BEFORE THE CLOUDS
MOVE IN...SOME PATCHY FOG IS STILL LIKELY ACROSS THE SOUTHERN TIER
VALLEYS. THERE IS AN ORGANIZED AREA OF CONVECTION ASSOCIATED WITH
THE SHORT WAVE...BUT THIS ACTIVITY WILL STAY NORTHWEST OF THE CWA
OVERNIGHT.

ON SUNDAY...THE SHORT WAVE WILL CROSS OUR REGION AND GENERATE
SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS DURING THE AFTERNOON.
HOWEVER 500MB TEMPS HAVE WARMED OVER THE PAST FEW DAYS AND I DO NOT
EXPECT TO SEE THE HAIL THREAT WE HAD LAST WEEK. STILL EXPECT MOST OF
THE DAY TO REMAIN RAIN FREE SINCE THERE WILL NOT BE DEEP LOW LEVEL
MOISTURE ADVECTING AHEAD OF THIS SYSTEM.

WINDS WILL A BIT BREEZIER DURING THE DAY POSSIBLY GUSTING TO 25 MPH
AT TIMES IMMEDIATELY DOWNWIND OF LAKE ERIE AND ONTARIO.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
THE MAIN FEATURE DURING THIS PERIOD WILL BE A COLD FRONT WHICH
WILL CROSS THE REGION MONDAY NIGHT. MODELS ARE MORE AGGRESSIVE WITH
UPPER SUPPORT WITH THIS SYSTEM THAN IN PREVIOUS RUNS WITH 40 KT LL
JET AND DECENT INSTABILITY...ESPECIALLY OVER ONTARIO IN LATE
AFTERNOON. WILL INTRODUCE LOW CHC POPS OVER INTERIOR SECTIONS
LATER IN AFTERNOON ALONG LAKE BREEZE BOUNDARIES BUT KEEP POPS
LOWER IN STRONG LAKE SHADOW FROM BUF OVER TO ROC. IT WILL TURN
QUITE WINDY MONDAY AFTERNOON AS LL JET MIXES DOWN WELL. 850 MB
TEMPS RISE TO 15-16C BY 18Z...SUPPORTING L80S...BUT WILL HOLD IT
IN U70S DOWNWIND OF THE LAKES.

FRONT CROSSES MON NT...A BIT FASTER ON BOTH MODELS THAN IN PREV
RUNS. WILL CARRY STRIP OF 40-50 POP FOR A FEW HOURS WITH THE
PASSAGE AS LOW LEVEL MOISTURE WILL BE LIMITED...BUT ALL AREAS SHOULD BE
DRY BY 12Z TUES WITH JUST SOME LINGERING LOW CHC POPS IN AM ACROSS
SRN TIER. SPC HAS SLIGHT RISK FOR OUR NORTH COUNTRY AND EVEN DOWN
INTO LK ONTARIO SECTION OF WNY MON EVE...BUT THIS WILL DEPEND ON
EXTENT OF DEVELOPMENT OVER ONTARIO IN LATE AFTERNOON AND HOW MUCH
SURVIVES ACROSS THE LAKE BY MIDNIGHT.

HIGH PRESSURE SETTLES SOUTHWARD TUESDAY WITH PLENTY OF
SUNSHINE...ALTHOUGH CLEARING MAY TAKE AWHILE ACROSS THE WEST WITH
UPSLOPE NORTHERLY FLOW. TEMPS WILL BE COOLER AGAIN...ONLY L-M70S.
QUITE COOL TUES NT UNDER CLEAR SKIES AS HIGH CRESTS OVER AREA.
MOST INTERIOR SECTIONS WILL DROP INTO THE 40S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NEAR PERMANENT UPPER LEVEL NW FLOW FINALLY EASES DURING THIS
PERIOD AS FINAL UPPER LOW OVER QUEBEC GETS KICKED EAST AND ALLOWS AN
UPPER RIDGE TO FINALLY BUILD INTO THE NORTHEAST FROM THURS TO
SAT. SFC HIGH CRESTS OVER THE AREA WED WITH A NEAR PERFECT SUMMER
DAY. FLOW WILL TURN SOUTHERLY BY THURS AND FRI...WITH INCREASING
HEAT AND HUMIDITY. 00Z GFS VERY AGGRESSIVE IN BRINGING MOISTURE
INTO AREA ON FRIDAY...BUT OTHER MODELS SLOWER. WILL HOLD OFF POPS
ON FRI FOR NOW...BUT CHC POPS FOR FRI NT AND SATURDAY. SOME
MOISTURE FROM REMAINS OF FAY MAY ALSO GET ENTRAINED.

AS FOR TEMPS...850 MB TEMPS RISE FROM 11C AT 18Z WED TO 16C ON
THURS AND 17C ON FRI. THIS WOULD SUPPORT U70S WED...AND M80S THU
AND FRI. WILL KEEP SAT MAXES IN 80 RANGE FOR NOW WITH MORE CLOUD
AND SHOWER THREAT.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL ACROSS MOST OF THE AREA THE REST OF
THE NIGHT AS HIGH PRESSURE REMAINS RIDGED FROM THE OHIO VALLEY
INTO THE LOWER GREAT LAKES. STILL EXPECT SOME VALLEY FOG TO FORM IN
THE SOUTHERN TIER VALLEYS LATE IN THE NIGHT...WITH SOME IFR/LIFR
CONDITIONS POSSIBLE BETWEEN 09Z-12Z.

AS WE GET INTO THE DAYTIME HOURS TODAY...A MODEST SHORTWAVE TROUGH
OVER THE UPPER GREAT LAKES WILL GRADUALLY DROP SOUTHEAST INTO THE
AREA...BRINGING SOME INCREASE IN MID LEVEL CLOUDS AS IT
APPROACHES. THERE WILL ALSO BE A SMALL CHANCE OF CONVECTION WITH THE
PASSAGE OF THIS FEATURE...WITH THE BEST CHANCE FOR THIS COMING
LATER THIS AFTERNOON IN THE USUAL LAKE BREEZE CONVERGENCE ZONE IN
THE KBUF-KIAG-KROC CORRIDOR. HAVE MAINTAINED A MENTION OF VCSH/CB
IN THE ABOVE THREE TAFS TO COVER THIS POSSIBILITY...WITH NO
MENTION ELSEWHERE AS CONVECTIVE CHANCES APPEAR TO BE TOO LIMITED.

BEHIND THE SHORTWAVE...DRY VFR WEATHER IS EXPECTED TO RETURN FOR
TONIGHT...THOUGH FOG WILL ONCE AGAIN BECOME A POSSIBILITY ACROSS
THE VALLEYS OF THE SOUTHERN TIER LATER IN THE NIGHT.

.OUTLOOK...
MONDAY THROUGH THURSDAY...GENERALLY VFR...WITH LOCALIZED MVFR IN
SHOWERS AND TSTORMS MONDAY AFTERNOON AND EVENING.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL LIKELY AGAIN BE NEEDED ON MONDAY
AFTERNOON AND EVENING AS WEST TO SOUTHWEST FLOW INCREASES AHEAD OF
NEXT COLD FRONT WHICH WILL CROSS MONDAY NIGHT. WINDS SHOULD REACH
15 TO 25 KTS WITH WAVES BUILDING TO 3 TO 5 FEET...MOST NOTABLY AT
THE EASTERN END OF LAKE ERIE. WINDS WILL SHIFT ABRUPTLY TO NORTH
AND NORTHEAST FOLLOWING THE FROPA WITH FRESH NORTHERLIES
CONTINUING ON TUESDAY. WINDS WILL THEN LIGHTEN UP FOR THE REST OF
THE WEEK AS THEY GRADUALLY VEER TO EAST AND EVENTUALLY SOUTH BY
FRIDAY AND SATURDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...TAN/TJP
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...JJR
MARINE...JJR/SFM
Hazardous weather outlook, Aug 16, 5:10 AM EDT, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
510 AM EDT SAT AUG 16 2008

NYZ001>008-010>014-019>021-085-170915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
510 AM EDT SAT AUG 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-170915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
510 AM EDT SAT AUG 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY COLD AIR ALOFT WILL LEAD TO A SLIGHT CHANCE OF
WATERSPOUTS ON BOTH LAKE ERIE AND LAKE ONTARIO TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-170915-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
510 AM EDT SAT AUG 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 4:03 PM EDTSmall Craft AdvisoryBUF45 hr

Nearby

Small Craft Advisories in New York, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.